Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 505, NWS Norman, OK

August 10, 2018Beckham County, Greer County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Aug 10, 2018, 3:52 PM CDT for Beckham County, Greer County, Oklahoma. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 10, 2018, 3:52 PM CDT (20:52 UTC)
Expired
Aug 10, 2018, 4:30 PM CDT
In force
38 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Beckham County, OK, Greer County, OK

The radar

The Altus AFB radar (KFDR), 101 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.9 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2018-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1864 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2018-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1864 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
1104 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:47 PM CDT, 5 minutes earlier.

Area forecast discussion, Aug 10, 3:47 PM CDT, 5 minutes before
Area Forecast Discussion
National Weather Service Norman OK
347 PM CDT Fri Aug 10 2018

.DISCUSSION...
Scattered showers and storms are expected over the next few days
as a cutoff upper low waddles over west Texas through the weekend
before the models finally show enough it wandering far enough
north to get nudged out by the weak northern stream by mid-week
next week. The most widespread precipitation chances currently
look to be Sunday through Tuesday. With precipitable water values
approaching or exceeding two inches (especially in the southeast
half of the area) and weak flow, there could be some localized
heavy rain potential, especially Sunday/Monday. With the exit of
this system dependent on the subtle movement of the cutoff low
center and the weak flow in the pattern, do not have a lot of
confidence in the later time periods, although the models
currently are relatively consistent with this scenario.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  71  91  69  83 /  20  30  30  60
Hobart OK         70  91  70  85 /  30  40  30  60
Wichita Falls TX  71  92  72  85 /  30  30  40  60
Gage OK           65  90  67  85 /  20  10  20  40
Ponca City OK     68  93  70  87 /  20  20  20  50
Durant OK         71  89  71  86 /  20  30  40  60

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&
Hazardous weather outlook, Aug 10, 11:56 AM CDT, 3 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1156 AM CDT Fri Aug 10 2018

OKZ004>048-050>052-TXZ083>090-111700-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1156 AM CDT Fri Aug 10 2018

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This Afternoon and Tonight...

.Thunderstorms...
Isolated to scattered thunderstorms will develop this afternoon
through tonight across much of the area. Brief strong wind gusts,
heavy rain, and lightning are the main concern with any storms
that occur.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

.Thunderstorms...
Thunderstorms will be possible through the middle of next week
with the greatest coverage of storms occurring Sunday through
Tuesday. Severe storms are unlikely. Some storms may produce heavy
rainfall amounts.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Aug 10, 2:47 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
247 PM CDT FRI AUG 10 2018

TXZ087-088-102030-
Knox TX-Baylor TX-
247 PM CDT FRI AUG 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Knox and
southwestern Baylor Counties Until 330 PM CDT....

AT 245 PM CDT, a strong thunderstorm was located 5 miles south of
Goree, moving northwest at 10 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3340 9974 3349 9971 3356 9957 3340 9939
TIME...MOT...LOC 1945Z 123DEG 11KT 3339 9950

MAD
Special weather statement, Aug 10, 3:08 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
308 PM CDT FRI AUG 10 2018

OKZ004-005-010-102100-
Woodward OK-Harper OK-Woods OK-
308 PM CDT FRI AUG 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Woodward...
northeastern Harper and northwestern Woods Counties Until 400 PM
CDT....

AT 304 PM CDT, a strong thunderstorm was located 11 miles northwest
of Freedom, moving southeast at 15 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3674 9938 3698 9945 3698 9910 3665 9900
TIME...MOT...LOC 2004Z 329DEG 14KT 3688 9926

TL
Special weather statement, Aug 10, 3:21 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
321 PM CDT FRI AUG 10 2018

OKZ020-102045-
Payne OK-
321 PM CDT FRI AUG 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Payne County Until
345 PM CDT....

AT 316 PM CDT, a strong thunderstorm was located 5 miles west of
Quay, moving southeast at 10 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3623 9682 3616 9682 3616 9667 3609 9669
      3603 9683 3621 9709 3625 9698 3625 9690
TIME...MOT...LOC 2016Z 296DEG 7KT 3616 9681

MAD
Special weather statement, Aug 10, 3:30 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
330 PM CDT FRI AUG 10 2018

OKZ015-016-102100-
Dewey OK-Custer OK-
330 PM CDT FRI AUG 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Dewey and
northeastern Custer Counties Until 400 PM CDT....

AT 328 PM CDT, a strong thunderstorm was located 6 miles northwest of
Thomas, moving east at 5 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3574 9898 3583 9895 3586 9873 3576 9873
      3570 9879
TIME...MOT...LOC 2028Z 280DEG 5KT 3578 9885

MAD
Special weather statement, Aug 10, 3:35 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
335 PM CDT FRI AUG 10 2018

OKZ021-022-034-035-102100-
Kiowa OK-Washita OK-Beckham OK-Greer OK-
335 PM CDT FRI AUG 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Kiowa...southwestern
Washita...southeastern Beckham and north central Greer Counties Until
400 PM CDT....

AT 331 PM CDT, a strong thunderstorm was located near Carter. This
storm was nearly stationary.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3518 9973 3530 9969 3531 9932 3519 9927
      3506 9936
TIME...MOT...LOC 2031Z 285DEG 2KT 3522 9956

MAD
Special weather statement, Aug 10, 3:47 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
347 PM CDT FRI AUG 10 2018

OKZ008-102115-
Kay OK-
347 PM CDT FRI AUG 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR central Kay County Until 415 PM
CDT....

AT 340 PM CDT, a strong thunderstorm was located 4 miles southwest of
Kildare, moving east at 15 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3674 9690 3672 9692 3669 9693 3668 9693
      3669 9700 3669 9702 3670 9704 3669 9706
      3673 9724 3686 9722 3686 9692
TIME...MOT...LOC 2040Z 284DEG 12KT 3677 9711

MAD

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 7:30 PM CDTSpecial Weather StatementOUNGarfield30 min
Aug 10, 1:30 PM CDTSpecial Weather StatementOUNGarfield30 min
Aug 10, 1:53 PM CDTSpecial Weather StatementOUNCaddo37 min
Aug 10, 1:56 PM CDTSpecial Weather StatementOUNCuster34 min
Aug 10, 2:19 PM CDTSevere Thunderstorm WarningOUNCuster, Dewey26 min
Aug 10, 2:25 PM CDTSpecial Weather StatementOUNNoble35 min
Aug 10, 2:31 PM CDTSpecial Weather StatementOUNGreer29 min
Aug 10, 2:40 PM CDTSevere Thunderstorm WarningOUNCuster50 min
Aug 10, 3:08 PM CDTSpecial Weather StatementOUNWoods52 min
Aug 10, 3:21 PM CDTSpecial Weather StatementOUNPayne24 min
Aug 10, 3:28 PM CDTSevere Thunderstorm WarningOUNPayne32 min
Aug 10, 3:30 PM CDTSpecial Weather StatementOUNCuster30 min
Aug 10, 3:35 PM CDTSpecial Weather StatementOUNBeckham25 min
Aug 10, 3:47 PM CDTSpecial Weather StatementOUNKay28 min
Aug 10, 3:56 PM CDTSpecial Weather StatementOUNBeckham34 min
Aug 10, 3:58 PM CDTSpecial Weather StatementOUNAlfalfa32 min
Aug 10, 4:00 PM CDTSevere Thunderstorm WarningOUNBeckham, Washita30 min
Aug 10, 4:07 PM CDTSpecial Weather StatementOUNWoods23 min
Aug 10, 4:16 PM CDTSevere Thunderstorm WarningOUNWoods, Woodward44 min
Aug 10, 4:30 PM CDTSpecial Weather StatementOUNLogan30 min
Aug 10, 4:54 PM CDTSpecial Weather StatementOUNLogan36 min
Aug 10, 4:56 PM CDTSpecial Weather StatementOUNWoodward34 min
Aug 10, 4:57 PM CDTSevere Thunderstorm WarningOUNWoodward48 min
Aug 10, 5:24 PM CDTSpecial Weather StatementOUNGreer36 min
Aug 10, 5:30 PM CDTSpecial Weather StatementOUNLogan30 min
Aug 10, 5:36 PM CDTSevere Thunderstorm WarningOUNComanche39 min
Aug 10, 6:13 PM CDTSpecial Weather StatementOUNOklahoma32 min
Aug 10, 6:21 PM CDTSpecial Weather StatementOUNCanadian24 min
Aug 10, 6:36 PM CDTSpecial Weather StatementOUNCanadian24 min
Aug 10, 6:40 PM CDTSevere Thunderstorm WarningOUNCaddo, Canadian, Grady, Oklahoma50 min
Aug 10, 2:47 PM CDTSpecial Weather StatementOUNKnox43 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.